MAUDE Adverse Event Report: ARTHREX, INC. COUNTERSINK, 3.0MM, CANNULATED; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. COUNTERSINK, 3.0MM, CANNULATED; MANUAL INSTR, GENERAL SURGICAL
Model Number COUNTERSINK, 3.0MM, CANNULATED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
On 05-jan-2025, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-8737-24 cannulated countersink broke during a knee arthroscopy procedure.It was reported that at the moment of drilling, the drill broke inside the patient's joint, and all fragments of the drill were removed.The instrument technician reported that the drill likely came into contact with another screw that was already inserted in the patient.The patient's bone quality was reported as hard.The case was completed successfully with a second drill that was available and no patient harm.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.

Brand Name
COUNTERSINK, 3.0MM, CANNULATED
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24115692
Report Number1220246-2026-00250
Device Sequence Number20330445
Product Code MDM
UDI-Device Identifier00888867046191
UDI-Public00888867046191
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOUNTERSINK, 3.0MM, CANNULATED
Device Catalogue NumberAR-8737-24
Device Lot Number1392412
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown